Hail, Lauderdale
- When
- March 14, 5:00 PM CST
- Where
- Lauderdale County, 4 mi N of Whynot
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.333, -88.500
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 14, 1:43 PM CST, 3 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 143 PM CST FRI MAR 14 2003 FORECAST CHALLENGES... IN THE SHORT TERM...AFFECT OF UPPER LOW ON CLOUD COVER...TEMPS AND PRECIP CHANCES THROUGH SATURDAY. IN THE LONG TERM...STRONG SPRING SYSTEM FOR NEXT WEEK. CURRENTLY...WAT VAP IMAGERY PLACES UPPER LOW OVER S CENTRAL MS MOVING TOWARD THE EAST NORTHEAST. VIS IMAGERY DEPICTS EXTENSIVE CLOUD COVER OVER THE STATE...WITH A FEW BREAKS NEAR THE MS/ALA BORDER. BEST DIURNAL HEATING IS COINCIDENT WITH THESE BREAKS IN THE CLOUDS AS KMEI IS WELL INTO THE UPPER 60S WHILE AREAS WESTWARD...IN SOLID CLOUD COVER...REMAIN IN THE UPPER 50S AND LOW 60S. THE MODELS ARE IN GENERAL AGREEMENT OVER THE NEXT 60 HRS AND THE GOING FORECAST HANDLES THE SITUATION QUITE WELL. THE UPPER LEVEL LOW WILL CONTINUE TO TRACK EAST NORTHEASTWARD OVERNIGHT. SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT...PRIMARILY FOR THE EAST AND SOUTHEAST PORTIONS OF THE CWFA. CANNOT RULE OUT A SCATTERED SHOWERS ELSEWHERE BUT ANTICIPATE THE THUNDERSTORM POTENTIAL TO BE LOW IN THE WAKE OF THE UPPER LOW. ON SATURDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY FOR THE EASTERN ZONES AS THE UPPER LOW EXITS THE AREA. CLOUDS WILL HANG ON FOR MOST OF THE DAY AND DO NOT EXPECT CLEARING UNTIL SATURDAY NIGHT. PLEASANT DAY ON TAP SUNDAY AS SOUTHERLY FLOW RETURNS. GFS AND ETA DIFFER SOMEWHAT BY LATE SUNDAY AS AN UPPER LEVEL DISTURBANCE IS PROGGED TO MOVE INTO THE AREA. THE ETA KEEPS THE FOCUS FOR RAINFALL OVER THE GULF...WHILE THE GFS SPREADS PRECIP OVER THE SOUTHERN HALF OF MS. GFS IS AN OUTLIER TO THIS POINT AND WILL STICK WITH THE ETA. TEMP-WISE...WILL USE BLEND OF MAV AND FWC TEMPS TONIGHT AND SATURDAY AND WILL LEAN TOWARD MEX TEMPS FOR SUNDAY. IN THE EXTENDED...MODELS IN FAIRLY GOOD AGREEMENT WITH RESPECT TO THE OVERALL UPPER LEVEL PATTERN. LATEST GUIDANCE OFFERS NO CHANGES IN THE TRANSITION TO AN ACTIVE UPPER LEVEL FLOW. BY MONDAY...RIDGING WILL DOMINATE THE EASTERN THIRD OF THE COUNTRY WHILE A DEEPENING LARGE SCALE TROUGH IMPINGES ON THE CENTRAL CONUS. THE MED RANGE MODELS INDICATE SEVERAL FACTORS COMING TOGETHER BY LATE MON AND TUE. STRONG DYNAMICS WILL BE IN PLACE AS A DEEPENING DISTURBANCE MOVES THROUGH THE MIDWEST. A RATHER POTENT ULJ WILL CUT ACROSS THE SOUTHWEST US AND INTO THE LOWER MS RIVER VALLEY INTRODUCING AMPLE UPPER LEVEL DIFFLUENCE...LIS NEAR -4...35 TO 40 KT LLJ AND GOOD LOW LEVEL SHEAR. BY ALL ACCOUNTS...LATE MONDAY THROUGH EARLY WEDNESDAY...ESPECIALLY TUESDAY...CONTINUE TO BE QUITE FAVORABLE FOR STRONG THUNDERSTORMS AND HEAVY RAINFALL. STAY TUNED. BEYOND WEDNESDAY...THERE IS INCREASED UNCERTAINTY IN THE MORPHISIS OF THE UPPER LEVEL PATTERN. OF PRIMARY CONCERN IS HOW PROGRESSIVE THE TROUGH IN THE CENTRAL CONUS WILL BE. IF THE RIDGE IN THE EAST IS AS STRONG AS THE EURO SUGGESTS AND THE UPPER LOW CLOSES OFF OVER THE UPPER MIDWEST...THEN THE REMAINDER OF THE WEEK WILL REMAIN ACTIVE. HOWEVER...IF THE EASTERN RIDGE BREAKS DOWN AS THE GFS SUGGESTS AND THE UPPER LOW MOVES INTO SOUTHERN CANADA...THEN WE WILL HAVE A QUICKER TRANSITION TO A ZONAL PATTERN BY EARLY NEXT WEEKEND. THE DIFFERENCES BETWEEN THE EURO AND GFS DEAL MORE WITH TIMING RATHER THAN THE BASIC UPPER LEVEL PATTERN. I SUSPECT CONFIDENCE WILL INCREASE A BIT OVER THE NEXT FEW DAYS AS KEY FEATURES ENTER THE CONUS AND ARE BETTER SAMPLED BY THE OBSERVATION NETWORK. IN SHORT...WILL NOT MAKE ANY CHANGES TO THE FORECAST THROUGH WEDNESDAY AND WILL LEAN TOWARD THE EURO SOLUTION FOR THUR AND FRI. WILL INTRODUCE CHANCE OF RAIN FOR THURSDAY AFTERNOON...NO RAIN FOR FRIDAY AND KEEP TEMPS AROUND NORMAL FROM WED ONWARD. PRELIMINARY NUMBERS... JAN 051/072/051/77/55 2--0 MEI 052/072/051/77/54 33-0 .JAN... AR...NONE. LA...NONE. MS...NONE. GAGAN
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 321 PM CST FRI MAR 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST AND EAST CENTRAL PORTIONS OF MISSISSIPPI THROUGH THIS EVENING. THE THUNDERSTORMS WILL MAINLY OCCUR ALONG AND SOUTH OF A LINE FROM MONTICELLO TO RALEIGH TO PHILADELPHIA. LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL DRIFT EAST ACROSS THE LOWER MISSISSIPPI VALLEY REGION THROUGH TONIGHT. COLD AIR ALOFT WILL COMBINE WITH DAYTIME HEATING DURING THE AFTERNOON TO ENHANCE INSTABILITY OVER SOUTHEAST AND EAST CENTRAL PORTIONS OF THE OUTLOOK AREA...CREATING A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL...BUT SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...DAYS TWO AND THREE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN... A LARGE AND POWERFUL SPRING STORM SYSTEM IS EXPECTED TO AFFECT THE OUTLOOK AREA NEXT WEEK...PRIMARILY FROM AROUND MONDAY AFTERNOON INTO TUESDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL WILL ACCOMPANY THIS SYSTEM. A STRONG JET STREAM WILL COMBINE WITH A COLD FRONT AT THE SURFACE TO PRODUCE OCCASIONAL THUNDERSTORMS IN THE INCREASINGLY WARM AND UNSTABLE AIRMASS. EXPECT SEVERAL ROUNDS OF THUNDERSTORMS TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY REGION IN ASSOCIATION WITH THIS STORM SYSTEM. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...SHOULD NOT BE NECESSARY THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The national radar mosaic for the moment the first event began.
3 hail. Local standard time, as filed.
Quarter to nickel sized hail covered the ground on the southeast side of Meridian.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344902, 5344903, 5344904.